Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 72, NWS Albuquerque, NM

July 22, 2000Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 22, 2000, 8:02 PM MDT for Mora County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 22, 2000, 8:02 PM MDT (02:02 UTC)
Expired
Jul 22, 2000, 9:00 PM MDT
In force
58 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mora County, NM

The radar

The Cannon AFB radar (KFDX), 192 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2000-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2000-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3767 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 230204
SVRABQ
NMC033-230300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
802 PM MDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND EASTERN MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 900 PM MDT

* AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHWEST OF WAGON MOUND...MOVING
  SOUTH SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  ABOUT 5 MILES SOUTHWEST OF WAGON MOUND AT 830 PM MDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55
MPH...LARGE HAIL AND "FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3622 10488 3611 10506 3582 10488 3583 10454

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM MDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 22, 2:30 PM MDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT SAT JUL 22 2000

N TO S RIDGE CENTERED ALONG OR JUST W OF AZ/NM BORDER. THIS
RIDGE TO FLATTEN A BIT SUN INTO MON AS DECENT SHORT WAVE MOVES
ACROSS FAR NRN U.S./SRN CANADA. BUT LITTLE CHANGE IN STRENGTH
OR POSITION OF RIDGE ACROSS FORECAST AREA THROUGH MIDDLE OF NEXT
WEEK.

MAIN FOCUS THIS PM WILL BE ON POSSIBLE SEVERE WEATHER IN THE NE
THROUGH EARLY TONIGHT. FAVORABLE SETUP IN THE NE THIS EVE WITH
DECENT LOW LEVEL MOISTURE...AIDED BY UPSLOPE FLOW...FAIRLY
UNSTABLE AIRMASS...AND GOOD LOWER LEVEL SHEAR AND INFLOW. ELSEWHERE
GENERIC TSTMS FOR THIS EVE. LOW CLOUDS POSSIBLE E LATE. PROBABLE
SUSTAINED E WIND INTO THE RIO GRANDE VALLEY.

ASSUMING HIGHER DEWPOINT AIR INTO THE CENTRAL VALLEY SUN...WILL GO
WITH SLIGHTLY HIGHER POPS FOR THE W SUN...EXCEPT MAYBE W OF THE
DIVIDE. ELSEWHERE ABOUT THE SAME AS TODAY.

LITTLE CHANGE IN THE LR WITH RIDGE AXIS PROBABLY REMAINING OVER
WRN NM OR AZ. NW FLOW INTO THE NE MEANS THIS WILL BE A FAVORED
AREA FOR CONVECTION...ESPECIALLY IF INTRUSIONS OF SLIGHTLY COOLER
AND MORE MOIST AIR. BETTER CHANCE...AS USUAL...IN THE MOUNTAINS.
TEMPS NEAR OR A LITTLE ABOVE NORMAL. 40

ABQ BB 067/094 065/095 067 40111
SAF BB 057/090 057/090 058 40111
TCC BB 066/095 068/097 069 40212

.ABQ...NONE.

CHJ

In the hours before

Local storm report, Jul 22, 7:13 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
713 PM MDT SAT JUL 22 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0702 PM    CIMARRON                  NM   1.00 INCH HAIL
07/22/00   COLFAX

0705 PM    CIMARRON                  NM   1.75 INCH HAIL
07/22/00   COLFAX

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:24 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jul 22, 7:30 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jul 22, 7:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jul 22, 11:48 PM MDTSevere Thunderstorm WarningABQQuay42 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.